MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49874
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the user opened the package for a universa firm ureteral stent set, and the tip of the device was broken.A photo of the device provided by the user appears to show a partial separation on the pigtail of the device.The device was not used on the patient.The user changed to a new device and completed the procedure successfully.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, the user opened the package for a universa firm ureteral stent set, and the tip of the device was broken.A photo of the device provided by the user appears to show a partial separation on the pigtail of the device.The device was not used on the patient.The user changed to a new device and completed the procedure successfully.No adverse effects have been reported due to the alleged malfunction.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One universa firm stent set was returned for investigation in a prior to use condition.The tether was not returned.The distal coil was partially severed 1.5cm from the end of the coil.Striations were visible along with ragged edges at the point of separation.The damage on the coil was not at a sideport.The device did not display any obvious manufacturing anomalies.A document-based investigation evaluation was also performed.No related non-conformances were recorded, and no other lot-related complaints were received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device quality control procedures.Cook has concluded that sufficient controls are in place for the reported failure mode.The device is packaged with instructions which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that the cause of the stent separation could not be established.It was not possible to rule out shipping/handling or manufacturing as possible causes of the complaint.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10815816
Report Number1820334-2020-02057
Device Sequence Number1667799
Product Code FAD
UDI-Device Identifier00827002498747
UDI-Public(01)00827002498747(17)230325(10)13083215
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberG49874
Device Catalogue NumberUFH-626
Device Lot Number13083215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1